Recalls & Alerts Published by NAFDAC

The attention of NAFDAC has been drawn to the recall of Perseus A500 Anaesthesia Workstation by Draeger due to faulty power switch which may shut down the device during surgery thereby causing inhibition of receipt of anaesthesia or oxygen by patient. Perseus A500 Anaesthesia Workstation is a device used to maintain anesthesia and support ventilations in patients during surgical procedures.All Draeger Perseus A500 anesthesia workstations manufactured from June 1, 2013 to September 30, 2015 were recalled.

Possible risks associated with use of the faulty device

  • Failure of power switch during surgery may lead to shut down of device and therefore there will be failure of supply of oxygen to patient and further suffocation which may lead to complications and/or death of patient.
  • Failure of power switch may prevent delivery of anaesthesia to patients and therefore exposing patients to pains, conscious to surgical procedures, and delay in completion of operation.

Product details

  • Name: Perseus A500 Anesthesia Workstation MK06000
  • Manufacturer: Draeger Medical, Inc.
  • Manufacturing date: June 1st 2013 to September 30th 2015
  • Affected serial numbers
 

ASHB-0140
ASHF-0039
ASHF-0055
ASHF-0056
ASHF-0057
ASHH-0008
ASHH-0009
ASHH-0010
ASHH-0011
ASHH-0012
ASHH-0013
ASHH-0014
ASHJ-0095
ASHJ-0096
ASHJ-0097

ASHJ-0098
ASHJ-0099
ASHK-0001
ASHK-0002

 
ASHK-0003
ASHK-0008
ASHK-0009
ASHK-0010
ASHK-0056
ASHK-0057
ASHK-0079
ASHK-0080
ASHK-0081
ASHK-0082
ASHK-0083
ASHK-0084
ASHK-0085
ASHK-0086, and
ASHK-0087

Healthcare Providers action 

  • Immediately stop the use of affected device and return to Draeger for replacement with new power switch
  • Report all serious adverse events or side effects related to the use of this device to NAFDAC PRASCOR (20543 – Toll free from all network) or via email : This email address is being protected from spambots. You need JavaScript enabled to view it.

NAFDAC… Safeguarding the health of the Nation!!!

The Agency have been notified of the recall of three (3) lots of intravenous solution by the Singaporean Health Science Authority (HSA). The recall was due to leakages and particulate issues which could contaminate the solution and possibly result to infection in the bloodstream, health hazards such as stroke, heart attack, damages to key organs like the kidney or liver, and even death.

Details of the affected lots are as follows:

Product code:              2B3421

Product Description:  Metronidazole Injection, USP, 500mg/100mL

Lot Number:                P339135

Expiration date:          31/08/2017

NDC :                             0338-0553-48  

Product code:              2B0043

Product Description:  0.9% Sodium Chloride Injection, USP, 100mL in mini bag      

                                       Plus container

Lot Number:                P337857

Expiration date:          31/07/2016

NDC :                            0338-0553-18     

Product code:              2B7721

Product Description:  Clinimix E 5/15 (5% w/Electrolyte in 15% Dextrose     

                                       w/Calcium)

Lot Number:                P333930

Expiration date:          31/05/2017

NDC :                             0338-1123-04         

        

NAFDAC implores importers and healthcare providers to exercise caution and discontinue the purchase, administration and use of these products.

NAFDAC implores all outlets with this product to immediately stop circulation and submit products to the nearest NAFDAC office for appropriate action.

Healthcare providers should report all adverse events to NAFDAC PRASCOR (20543-Toll free from all networks) or via This email address is being protected from spambots. You need JavaScript enabled to view it.

NAFDAC…..Safeguarding the health of the Nation!!!

The Agency has been notified of the Singaporean Health Science Authority (HSA) recall of two (2) batches of children’s’ Guaifenesin grape liquid (100mg/5ml) and three (3) batches of children’s’ Guaifenesin DM cherry liquid (100mg Guaifenesin and 5mg dextromethorphan HBr/5ml) contained in 4 oz. bottles with oral dosage cups in a box under multiple store brand product names. The recall was due to some packages containing oral dosing cups with incorrect dose markings. The products are indicated for helping loosen phlegm (mucus) and thin bronchial secretions, and in the case of the DM product to temporarily relieve: coughs due to minor throat irritations, the intensity of coughing, and the impulse to cough.

Possible risk associated with the affected batches

  • Poor metabolizers of dextromethorphan may experience an overdose by a factor of 3, if incorrect measuring levels are used. Therefore, children who are poor metabolizers of dextromethorphan and use the product regularly over a period of several days at the mistaken dose, may develop cumulative toxicity
  • Overdose of Guaifenesin DM may cause hyper excitability, rapid eye movements, changes in muscle reflexes, ataxia, dystonia, hallucinations, stupor, and coma. Other effects have included nausea, vomiting, tachycardia, irregular heartbeat, seizures, respiratory depression, and death in extreme cases.

Details of the affected lots are as follows:

GUAIFENESIN GRAPE LIQUID 4 OZ

Label                     Lot number                   Expiry
H.E.B                        5LK0592                     08/2017
CVS                        5MK0340                     08/2017

GUAIFENESIN DM CHERRY LIQUID 4 OZ

Label          Lot number                  Expiry
Sunmark         5LK0528, 5LK0630                03/2017
Rite-Aid         5LK0528, 5LK0630                03/2017
Topcare         5LK0528, 5LK0630, 5LK0779                03/2017
Kroger         5LK0528, 5LK0630                03/2017
GoodSense         5LK0528                03/2017
Dollar General         5LK0630                03/2017
Care One         5LK0630                03/2017
CVS         5LK0630                03/2017

NAFDAC implores importers and healthcare providers to exercise caution and discontinue the purchase, administration and use of these products.

NAFDAC implores all outlets with this product to immediately withdraw them from the market.

Healthcare providers should report all adverse events to NAFDAC PRASCOR (20543-Toll free from all networks) or via This email address is being protected from spambots. You need JavaScript enabled to view it.

NAFDAC…..Safeguarding the health of the Nation!!!

Page 5 of 7

CORPORATE LINKS